Cymbalta to Wellbutrin XL
Take This Life  

Go Back   Take This Life > Challenges > Treatment > Prescription Medication


Cymbalta to Wellbutrin XL

This is a discussion on Cymbalta to Wellbutrin XL within the Prescription Medication forums, part of the Treatment category; Hi all, I'm new to this forum and was wondering if anyone else has had really bad side effects when ...

join us
Reply
 
LinkBack Thread Tools
Old 09-10-10, 03:12 PM   #1
New Member
 
Join Date: Sep 2010
Location: Midwest
Posts: 2
My Mood:
Default Cymbalta to Wellbutrin XL

Hi all,
I'm new to this forum and was wondering if anyone else has had really bad side effects when they switched from Cymbalta to Wellbutrin XL.

I have been on a variety of depression/anxiety medication for 6 years or so. They seem to work for a while and then quit.

My last medication was Cymbalta 60mg and I was on that for 3 years. In the beginning I absolutely loved that medication. It lifted my mood and took away the anxiety. Big draw back however was complete lack of libido! But I was willing to give that up (to my husbands dismay) for feeling relatively normal. Starting about a year ago new side effects seemed to develop that really bothered me: I gained 20 pounds (on my 5 ft petite frame that's a lot!), started sweating profusely to the point I had to change the sheets during the night, and my anxiety returned.

I discussed all these things with my doctor and told her I just didn't feel right and something was wrong. Her response was that the weight gain was because I'm over 30 now and she kept questioning my workouts (4 days a week of 60 plus minutes of cardio/strength training) and my diet (I was under 1500 calories a day) like I was lying to her or something. Never did she even hint that it could be the Cymbalta causing all this!

So I had to do my own research and read a bunch of forums to figure out I wasn't alone (Thanks guys!) and that gave me the strength to demand she change my medication.

We agreed on Wellbutrin XL since it is more weight neutral and could possibly help me be able to loose this extra weight. My transition plan was the following: 30mg of Cymbalta at night and 150mg of Wellbutrin XL in the morning for one week. Then discontinue Cymbalta and go to 300mg of Wellbutrin XL every morning.

I feel like absolute dog crap!!! I am at the end of my first week of 300mg of Wellbutrin XL and the side effects suck. I get nauseous every couple of minutes, have a low grade headache all day, and get these strobe effect brain flashes non stop (I don't really know how to describe it, but it's like a flash or jarring and lasts just a split second).

I pray that these will wear off soon, but I just don't know. Any advice out there? Has anyone else experienced the brain flashes?
BusyLadyWifeMother is offline   Reply With Quote
Old 09-11-10, 12:19 AM   #2
Senior Member
 
Join Date: Jun 2010
Location: Canada
Posts: 3,715
My Mood:
Default

I tried Wellbutrin a couple of months ago. I got more suicidal, crying all the time. I was on it for 1 week and said screw it. Took myself off. I tried it too because I didn't want to gain weight. I gained like 60 pounds with Effexor. Trying to deal with this depression on my own right now which isn't easy either. Too scared to try again.

Think you should go back to your doctor and explain to them your symptoms and what you're going through.
TooMuch is offline   Reply With Quote
Old 09-13-10, 11:24 AM   #3
Member
 
pseudo's Avatar
 
Join Date: Jan 2010
Location: Wisconsin
Posts: 335
My Mood:
Default

Yikes .. sounds pretty scary. I hadn't heard of those about Wellbutrin. I'm kind of surprised they gave you Wellbutrin if one of your issues is anxiety--it's pretty well known to increase anxiety noticeably. At least, it happened when I took it. I think the nausea is not unheard-of, but I don't know about the brain flashes.

Bupropion - Wikipedia, the free encyclopedia

Yeah, talk to the prescriber.

ps
__________________
the sun has left the sky, now you can close your eyes, leave all the world behind until tomorrow (Latimer/Bardens)
pseudo is offline   Reply With Quote
Old 09-13-10, 02:09 PM   #4
New Member
 
Join Date: Sep 2010
Location: Midwest
Posts: 2
My Mood:
Default

Update...I decreased my dose of Wellbutrin XL to 150mg yesterday. (Since my doctor really fudged up the first time, I didn't ask for her opinion.) Things are starting to come back into focus again. The nauseousness is still there but not as bad and the brain surges have lightened as well. However, now I feel that I can cry at a drop of the hat and have zero energy or will to do anything. I just want to sit outside in the sunshine . I think I'll give this dosage a week and then re-evaluate.

Thanks Pseudo about the info on anxiety and Wellbutrin. I wasn't really associating my nighttime anxiety to the change in meds. Last night I had to get up and double check that the front door was locked and that the basement window was shut. I laid back down but still couldn't sleep. My husband was out watching TV and I had to have him come to bed so I could feel safe enough to close my eyes. Weird how the brain works...
BusyLadyWifeMother is offline   Reply With Quote
Reply

Tags
cymbalta, side effects, wellbutrin

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 02:48 AM.


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO 3.3.2
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd. Runs best on HiVelocity Hosting.